Turkish Journal of Nephrology
Case Report

Treatment of Hepatitis C Virus Infection and Drug Interactions After Kidney Transplantation; Case Presentation and Review of the Literature

1.

Kahramanmaraş Sütçü İmam Üniversitesi Tıp Fakültesi, İç Hastalıkları Anabilim Dalı, Nefroloji Bilim Dalı, Kahramanmaraş, Türkiye

2.

Kahramanmaraş Sütçü İmam Üniversitesi Tıp Fakültesi, İç Hastalıkları Anabilim Dalı, Kahramanmaraş, Türkiye

3.

Kahramanmaraş Sütçü İmam Üniversitesi Tıp Fakültesi, Enfeksiyon Hastalıkları Anabilim Dalı, Kahramanmaraş, Türkiye

Turkish J Nephrol 2018; 27: 112-116
DOI: 10.5262/tndt.2018.1001.13
Read: 685 Downloads: 448 Published: 30 January 2019

New direct acting antiviral agents are quite effective in treating hepatitis-C virus infection (HCV).
Treating HCV that occurs or relapses after kidney transplantation necessitates a heedful approach for
selecting the proper antiviral alternatives with respect to possible drug interactions. Here we want to lay
emphasis on drug interactions in kidney transplant recipients along with a case that developed calcineurin
inhibitor toxicity after initiation of anti-HCV treatment. A 48-year-old male was admitted after acute
severe toxicity with tacrolimus due to a drug interaction with an antiviral regimen including ritonavir
for relapsing genotype-1b HCV infection. Cessation of tacrolimus and antiviral therapy provided
recovery. Sustained viral response was achieved with the same antiviral regimen with conversion to
very low dose cyclosporine-A (CsA). Selection of a proper anti-HCV treatment combination for kidney
transplant recipients requires consideration of the viral genotype, clinical features and possible drug
interactions with immunosuppressives. These patients must therefore be followed by a hepatologist as
well as a nephrologist.

Files
EISSN 2667-4440